Document Detail

Atypical haemolytic uraemic syndrome as a complication of induction chemotherapy for acute lymphoblastic leukaemia.
MedLine Citation:
PMID:  15166281     Owner:  NLM     Status:  MEDLINE    
This report describes a case of fatal haemolytic uraemic syndrome (HUS) developing in a child with acute lymphoblastic leukaemia (ALL) during induction chemotherapy. The aetiology in this case is uncertain but it may have resulted from treatment with L-asparaginase or vincristine. The possibility of HUS during induction chemotherapy for ALL should be considered early on in the treatment regimen, if clinical signs and symptoms suggest this diagnosis, so that appropriate treatment can be instituted.
D Chandra; S Lawson; P Ramani
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Journal of clinical pathology     Volume:  57     ISSN:  0021-9746     ISO Abbreviation:  J. Clin. Pathol.     Publication Date:  2004 Jun 
Date Detail:
Created Date:  2004-05-28     Completed Date:  2004-06-21     Revised Date:  2009-11-18    
Medline Journal Info:
Nlm Unique ID:  0376601     Medline TA:  J Clin Pathol     Country:  England    
Other Details:
Languages:  eng     Pagination:  667-9     Citation Subset:  AIM; IM    
Birmingham Children's Hospital, Steelhouse Lane, Birmingham B4 6NH, UK.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Antineoplastic Combined Chemotherapy Protocols / adverse effects*
Child, Preschool
Fatal Outcome
Hemolytic-Uremic Syndrome / chemically induced*,  diagnosis
Precursor Cell Lymphoblastic Leukemia-Lymphoma / drug therapy*

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Treatment difficulties of a listerial rhombencephalitis in an adult patient allergic to penicillins.
Next Document:  Ferritin reactions: direct identification of the site for the diferric peroxide reaction intermediat...